Pediatr Endocrino Diabetes Metab 2017;23,3:165-168
Difficulties of the therapy in a boy with coexisting type 1 diabetes mellitus and idiopathic thrombocytopenic purpura
idiopathic thrombocytopenic purpura, type 1 diabetes mellitus, insulin pump, glycocorticoids, side effects of the glucocorticotherapy
Idiopathic thrombocytopenic purpura (ITP) is an acquired autoimmune disease, caused by antibodies against platelet glycoproteins, which provoke platelet destruction and inhibit platelet production in bone marrow. Type 1 Diabetes Mellitus (T1DM) is an acquired autoimmune disease in witch beta cells are destroyed by autoantibodies. Patient with T1DM since the age of 6, was treated by intensive functional insulin therapy by insulin pump. At the age of 14,5 he was also diagnosed with ITP. Due to the short effect of immunoglobulin therapy, glucocorticoids were introduced. After 3 months of glucocorticotherapy the platelet count was 46 G/l. Patient developed various adverse effects of glucocorticoids, among others stretch marks covering all surface of his abdomen, buttocks, arms and thighs and raise in the daily requirement of insulin by 200%. Adverse effects of glucocorticotherapy made impossible the therapy by insulin pump and imposed urgent revision of the ITP therapy. Side effects of the glucocorticotherapy can make impossible the treatment by insulin pump of T1DM in children.
Article published in polish language